Oregon, 2007High Wind in Oregon, October 18 to 19, 2007
October 18 to 19, 2007 · NWS MFR · 5 events in 5 counties and zones
A cold front brought strong winds across the Medford CWA from the evening of 10/18/07 through about noon on 10/19/07. A High Wind Warning was issued for Oregon zones ORZ021/022 at 18/1419 PDT, effective from 18/2000 until 19/0500 PDT.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought strong winds across the Medford CWA from the evening of 10/18/07 through about noon on 10/19/07. A High Wind Warning was issued for Oregon zones ORZ021/022 at 18/1419 PDT, effective from 18/2000 until 19/0500 PDT. It expired at 19/0500 PDT. More High Wind Warnings were issued at 19/0335 PDT. The one for Oregon zones ORZ027/028 and California zone CAZ083 was effective from 19/0335 PDT until 19/0900 PDT. It expired at 19/0900 PDT. One for Oregon zone ORZ031 was effective from 19/0335 PDT until 19/1100 PDT. It expired at 19/1100 PDT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Oct 18, 1:32 PM PST, 6 hours 43 minutes earlier.
Area forecast discussion, Oct 18, 1:32 PM PST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
232 PM PDT THU OCT 18 2007
.DISCUSSION...
A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO VANCOUVER ISLAND LATE
THIS AFTERNOON. THE WARM FRONT ASSOCIATED WITH THIS SYSTEM LIFTED
NORTH ACROSS SOUTHWESTERN OREGON THIS MORNING AND PRODUCED STRONG
WINDS OVER OUR COASTAL ZONES. WHILE WINDS HAVE SINCE SUBSIDED A
BIT...THIS WILL BE SHORT-LIVED AS ANOTHER QUICK-MOVING JET STREAM
DISTURBANCE MOVES IN FROM THE PACIFIC TONIGHT. ANOTHER ROUND OF
RAIN AND WIND WILL ACCOMPANY THIS SYSTEM AS IT MOVES INTO
NORTHWEST OREGON BY DAYBREAK TOMORROW. HAVE HOISTED A HIGH WIND
WARNING ONCE AGAIN FOR OUR COASTAL ZONES. WINDS WILL ALSO FUNNEL
THROUGH THE SHASTA VALLEY AND INCLUDED A WIND ADVISORY THERE.
A COLD FRONT WILL PUSH INTO OREGON TOMORROW AND RAIN WILL TAPER TO
SHOWERS BY THE AFTERNOON. SNOW LEVELS WILL ALSO DROP TO 5500 TO
6000 FEET. AN UPPER LEVEL COLD POOL WILL ROTATE INTO THE AREA
LATER TOMORROW NIGHT INTO SATURDAY AND THIS WILL KEEP SHOWERS IN
THE FORECAST. TEMPERATURES ALOFT WILL COOL CONSIDERABLY DROPPING
SNOW LEVELS INTO THE 4000 TO 4500 FOOT RANGE. THIS WILL LIKELY
RESULT IN AT LEAST A FEW INCHES OF SNOW OVER THE CASCADES. THE
ENTIRE SYSTEM PUSHES EAST OF THE AREA SATURDAY EVENING AND IT
SHOULD DRY OUT ACROSS MUCH OF THE FORECAST AREA LATER AT NIGHT.
A MUCH NICER WEATHER PATTERN IS EXPECTED TO DEVELOP LATE IN THE
WEEKEND AND EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE TAKES HOLD
OVER THE EASTERN PACIFIC. THIS WILL RESULT IN INCREASING SUNSHINE
ALONG WITH MODERATING TEMPERATURES.
&&
.AVIATION...
MVFR CONDITIONS ALONG THE COAST WITH LOCAL IFR CONDITIONS TONIGHT
INTO TOMORROW MORNING...GENERALLY VFR ELSEWHERE.
SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY
FOR ORZ021-ORZ022.
CA...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM PDT FRIDAY FOR
CAZ081.
PACIFIC COASTAL WATERS...
GALE WARNING FROM 11 PM THIS EVENING TO 5 AM PDT FRIDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376. HAZARDOUS SEAS WARNING UNTIL 5 AM PDT
SUNDAY FOR PZZ350-PZZ356- PZZ370-PZZ376.
18/18/05
Hazardous weather outlook, Oct 18, 1:27 PM PST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
227 PM PDT THU OCT 18 2007
ORZ021-022-192130-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
227 PM PDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. SEE STATEMENT
FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
CAZ081-192130-
CENTRAL SISKIYOU COUNTY-
227 PM PDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT. SEE STATEMENT FOR
MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE WIND ADVISORY WILL CONTINUE UNTIL 8 AM FRIDAY. SEE STATEMENT
FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PETRUCELLI
High Wind, South Central Oregon Coast
- When
- October 18, 8:15 PM PST to 9:45 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Based on observations at nearby locations, particularly at Gold Beach (gusts to 60 mph) and Cape Arago (gusts to 71 mph) and Cape Blanco (gusts to 74 mph), it is assumed that this High Wind Warning verified in ORZ021 during this interval.
High Wind, Curry County Coast
- When
- October 18, 8:19 PM PST to 11:49 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Humbug Mountain recorded gusts verifying a High Wind Warning at sporadic times during this interval. The peak gust was 76 mph at 18/2104 PDT.
High Wind, Central & Eastern Lake County
- When
- October 18, 11:38 PM PST to October 19, 7:44 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The RAWS at Rock Creek recorded wind gusts exceeding 58 mph every hour from 19/0244 until 19/0744 PDT. The peak gust was 72 mph at 19/0344 PDT.|The RAWS at Summer Lake recorded wind gusts exceeding 58 mph on all but two observations between 18/2338 and 19/0638 PDT. The peak gust was 70 mph at 19/0038 PDT.
High Wind, South Central Oregon Cascades
- When
- October 19, 2:01 AM PST
- Where
- South Central Oregon Cascades forecast zone
- Measured
- 72 kt (83 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 42.801, -122.519 (the zone’s center; the record gives no point)
Based on observations at representative stations in zone ORZ028, such as Squaw Peak (gust to 83 mph), similar winds likely occurred in ORZ027. A buoy on Crater Lake recorded a gust to 55 mph at 0300 PDT on 10/19, and this buoy is well below the rim, where winds were likely much higher. Based on these observations, it is assumed that this warning verified in zone ORZ027.
High Wind, Siskiyou Mountains & Southern Oregon Cascades
- When
- October 19, 2:01 AM PST
- Where
- Siskiyou Mountains & Southern Oregon Cascades forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 42.495, -122.645 (the zone’s center; the record gives no point)
The Squaw Peak RAWS recorded a gust to 83 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, October 18, 20072 deaths · $15 million · EF2 · 76 events
- Tornadoes and Hail in Kentucky, October 18, 200719 injured · $16 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, October 18, 20078 injured · $15 million · EF3 · 18 events
- Tornadoes and Hail in Michigan, October 18, 20071 death · 1 injured · $3.2 million · EF2 · 33 events
- Tornadoes and Hail in Indiana, October 18, 2007$1.1 million · EF3 · 16 events
- High Wind and Strong Wind in Washington, October 18, 20071 death · 1 injured · $5.6 million · 54 kt wind · 11 events
- Tornadoes and Hail in Kentucky, October 18 to 19, 20071 injured · $2.3 million · EF2 · 35 events
- Tornadoes and Hail in Michigan, October 18 to 19, 20072 injured · $1.6 million · EF1 · 14 events
- Tornado in Florida, October 18, 20074 injured · $1.0 million · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, October 18, 2007$3.0 million · EF1 · 9 events
- Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007$177,000 · EF1 · 33 events
- Damaging Winds in Illinois, October 18, 2007$279,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55211, 55209, 55214, 55212, 119496.